Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 77, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 27, 2000, 5:49 PM CDT for Tishomingo County, Mississippi. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2000, 5:49 PM CDT (22:49 UTC)
- Expired
- Apr 27, 2000, 6:05 PM CDT
- In force
- 16 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Tishomingo County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 272248 SVRMEM MSC141-272305- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 549 PM CDT THU APR 27 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN TISHOMINGO COUNTY IN NORTHEASTERN MISSISSIPPI * UNTIL 605 PM CDT * AT 547 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL JUST EAST OF HAZELDELL IN PRENTISS COUNTY * THE SEVERE THUNDERSTORM WILL BE NEAR... GOLDEN AROUND 600 PM .WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLE:SS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:50 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 27, 2:50 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 250 PM CDT THU APR 27 2000 RADAR IS INDICATING A FEW THUNDERSTORMS BEGINNING TO MOVE INTO THE NORTHERN PART OF THE FORECAST AREA. ACTIVITY IS MOVING TO THE EAST WITH SOME SOUTHWARD DEVELOPMENT OF THE LINE. BELIEVE THAT ONCE THE LINE MOVES OUT OF THE FORECAST AREA...THUNDERSTORM CHANCES WILL END. WILL INCLUDE A LATE AFTERNOON PERIOD MENTIONING A CHANCE OF THUNDERSTORMS AND THEN GO WITH A DRY FORECAST FOR TONIGHT. HIGH PRESSURE WILL MOVE IN GIVING US A DRY AND PLEASANT WEEKEND. FWC TEMPERATURES APPEAR TOO HIGH FOR FRIDAY AND GENERALLY WENT BELOW THOSE NUMBERS. PRELIMINARY NUMBERS MEM 53/77/54/78 000 MKL 47/75/48/76 000 JBR 48/77/49/77 000 TUP 51/76/52/78 000 .MEM...NONE
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 5:24 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss | 36 min |
| Apr 27, 6:27 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.